Alert archive / Nevada / Wind Advisories in 2016

Wind Advisory 36, NWS Elko, NV

December 15, 20165 counties in Nevada

NWS Elko, NV issued this wind advisory at Dec 15, 2016, 2:28 PM PST for 5 counties in Nevada. It took effect at Dec 15, 2016, 8:00 PM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2016, 2:28 PM PST (22:28 UTC)
In effect from
Dec 15, 2016, 8:00 PM PST
Expired
Dec 16, 2016, 12:57 PM PST
In force
17 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2016-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2016-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2329 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
474 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

021 
WWUS75 KLKN 152228
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
228 PM PST THU DEC 15 2016

...STRONG AND GUSTY WINDS IMPACT CENTRAL NV THROUGH TOMORROW...

NVZ037-160630-
/O.NEW.KLKN.WI.Y.0036.161216T0400Z-161216T1800Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF AUSTIN, AUSTIN SUMMIT, EUREKA, 
DIAMOND VALLEY, AND PINTO SUMMIT
228 PM PST THU DEC 15 2016

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY,
WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST FRIDAY. 

* TIMING...TONIGHT THROUGH TOMORROW MORNING.

* WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH GUSTS
  UP TO 45 MPH IN SOME VALLEYS AND SUMMITS

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR
  ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ035-160630-
/O.NEW.KLKN.WI.Y.0036.161216T0500Z-161216T2100Z/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF ELY, RUTH, MCGILL, CONNORS PASS, 
AND GREAT BASIN NATIONAL PARK
228 PM PST THU DEC 15 2016

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY,
WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM PST FRIDAY. 

* TIMING...TONIGHT THROUGH TOMORROW NIGHT. STRONGEST VALLEY WINDS
  ARE EXPECTED BY TOMORROW MORNING.

* WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH GUSTS
  UP TO 45 MPH IN SOME VALLEYS AND SUMMITS

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR
  ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. DRIFTING OR BLOWING SNOW
  POSSIBLE ON SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ040-041-160630-
/O.NEW.KLKN.WI.Y.0036.161216T1200Z-161217T0600Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF TONOPAH, ROUND MOUNTAIN, DUCKWATER, 
AND CURRANT SUMMIT
228 PM PST THU DEC 15 2016

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY,
WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST FRIDAY. 

* TIMING...TOMORROW MORNING THROUGH TOMORROW EVENING. STRONGEST
  VALLEY WINDS ARE EXPECTED BY TOMORROW AFTERNOON.

* WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH GUSTS
  UP TO 45 MPH IN SOME VALLEYS AND SUMMITS

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR
  ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
4 follow-up statements
054 
WWUS75 KLKN 161009
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
209 AM PST FRI DEC 16 2016

...STRONG AND GUSTY WINDS IMPACT CENTRAL NV TODAY...

NVZ037-161800-
/O.CON.KLKN.WI.Y.0036.000000T0000Z-161216T1800Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
209 AM PST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING
ABOVE 1500 FEET...

* TIMING...TODAY'S MORNING.

* WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH
  GUSTS UP TO 45 MPH IN SOME VALLEYS AND SUMMITS 

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR 
  ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ035-162100-
/O.CON.KLKN.WI.Y.0036.000000T0000Z-161216T2100Z/
WHITE PINE COUNTY-
209 AM PST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON
ABOVE 1500 FEET...

* TIMING...TODAY THROUGH TONIGHT. STRONGEST VALLEY WINDS ARE
  EXPECTED BY THE MORNING. 

* WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH
  GUSTS UP TO 45 MPH IN SOME VALLEYS AND SUMMITS 

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR 
  ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. DRIFTING OR BLOWING 
  SNOW POSSIBLE ON SUMMITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ040-041-170415-
/O.CON.KLKN.WI.Y.0036.161216T1200Z-161217T0600Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
209 AM PST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING
ABOVE 1500 FEET...

* TIMING...TODAY THROUGH THIS EVENING. STRONGEST VALLEY WINDS ARE
  EXPECTED BY THE AFTERNOON. 

* WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH
  GUSTS UP TO 45 MPH IN SOME VALLEYS AND SUMMITS 

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR 
  ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
184 
WWUS75 KLKN 161713
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
913 AM PST FRI DEC 16 2016

...STRONG AND GUSTY WINDS IMPACT CENTRAL AND EASTERN NV TODAY...

NVZ033-170000-
/O.EXB.KLKN.WI.Y.0036.000000T0000Z-161217T0000Z/
SOUTHEASTERN ELKO COUNTY-
913 AM PST FRI DEC 16 2016

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* TIMING...TODAY THROUGH THIS EVENING. STRONGEST VALLEY WINDS ARE
  EXPECTED THROUGHOUT THE AFTERNOON. 

* WINDS...GUSTS UP TO 55 MPH.

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR 
  ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ039-162100-
/O.EXA.KLKN.WI.Y.0036.000000T0000Z-161216T2100Z/
SOUTH CENTRAL ELKO COUNTY-
913 AM PST FRI DEC 16 2016

...WIND ADVISORY IN EFFECT UNTIL 1 PM PST...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...WHICH
IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON.


* TIMING...THROUGH MID-AFTERNOON. 

* WINDS...GUSTS UP TO 55 MPH IN THE VALLEYS WITH STRONG DOWNSLOPE
  WINDS NEAR THE RUBY MOUNTAINS.

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR 
  ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. DRIFTING OR BLOWING 
  SNOW POSSIBLE ON SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ037-161815-
/O.CON.KLKN.WI.Y.0036.000000T0000Z-161216T1800Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
913 AM PST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING
ABOVE 1500 FEET...

* TIMING...TODAY'S MORNING.

* WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH 
  GUSTS UP TO 45 MPH IN SOME VALLEYS AND SUMMITS

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR 
  ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ035-162100-
/O.CON.KLKN.WI.Y.0036.000000T0000Z-161216T2100Z/
WHITE PINE COUNTY-
913 AM PST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON
ABOVE 1500 FEET...

* TIMING...TODAY THROUGH TONIGHT. STRONGEST VALLEY WINDS ARE 
  EXPECTED BY THE MORNING. 

* WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH 
  GUSTS UP TO 45 MPH IN SOME VALLEYS AND SUMMITS

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR 
  ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. DRIFTING OR BLOWING 
  SNOW POSSIBLE ON SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ040-041-170600-
/O.CON.KLKN.WI.Y.0036.000000T0000Z-161217T0600Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
913 AM PST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING
ABOVE 1500 FEET...

* TIMING...TODAY THROUGH THIS EVENING. STRONGEST VALLEY WINDS 
  AREEXPECTED BY THE AFTERNOON. 

* WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH 
  GUSTS UP TO 45 MPH IN SOME VALLEYS AND SUMMITS

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR 
  ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LW
075 
WWUS75 KLKN 161804
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1004 AM PST FRI DEC 16 2016

...STRONG AND GUSTY WINDS IMPACT CENTRAL AND EASTERN NV TODAY...

NVZ037-170000-
/O.EXT.KLKN.WI.Y.0036.000000T0000Z-161217T0000Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
1004 AM PST FRI DEC 16 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* TIMING...THROUGH THE AFTERNOON.

* WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH 
  GUSTS UP TO 45 MPH IN SOME VALLEYS AND SUMMITS

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR 
  ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-170000-
/O.CON.KLKN.WI.Y.0036.000000T0000Z-161217T0000Z/
SOUTHEASTERN ELKO COUNTY-
1004 AM PST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* TIMING...THROUGH THIS AFTERNOON.

* WINDS...GUSTS UP TO 55 MPH.

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR 
  ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ035-039-162100-
/O.CON.KLKN.WI.Y.0036.000000T0000Z-161216T2100Z/
WHITE PINE COUNTY-SOUTH CENTRAL ELKO COUNTY-
1004 AM PST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

* TIMING...THROUGH EARLY THIS AFTERNOON.

* WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH GUSTS
  UP TO 55 MPH IN SOME VALLEYS AND HIGHWAY SUMMITS.

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR 
  ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. DRIFTING OR BLOWING 
  SNOW POSSIBLE ON SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ040-041-170600-
/O.CON.KLKN.WI.Y.0036.000000T0000Z-161217T0600Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
1004 AM PST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* TIMING...TODAY THROUGH THIS EVENING. STRONGEST VALLEY WINDS ARE
  EXPECTED TO BEGIN IN THE AFTERNOON. 

* WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH GUSTS
  UP TO 55 MPH IN SOME VALLEYS AND HIGHWAY SUMMITS

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR 
  ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LW
980 
WWUS75 KLKN 162057
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1257 PM PST FRI DEC 16 2016

NVZ033-037-162200-
/O.CAN.KLKN.WI.Y.0036.000000T0000Z-161217T0000Z/
SOUTHEASTERN ELKO COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
1257 PM PST FRI DEC 16 2016

...WIND ADVISORY IS CANCELLED...

WIND GUSTS HAVE SUBSIDED THIS AFTERNOON AND THE ADVISORY IS NO
LONGER NEEDED.

$$

NVZ035-039-162200-
/O.CAN.KLKN.WI.Y.0036.000000T0000Z-161216T2100Z/
WHITE PINE COUNTY-SOUTH CENTRAL ELKO COUNTY-
1257 PM PST FRI DEC 16 2016

...WIND ADVISORY IS CANCELLED...

WIND GUSTS HAVE SUBSIDED THIS AFTERNOON AND THE ADVISORY IS NO
LONGER NEEDED.

$$

NVZ040-041-162200-
/O.CAN.KLKN.WI.Y.0036.000000T0000Z-161217T0600Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
1257 PM PST FRI DEC 16 2016

...WIND ADVISORY IS CANCELLED...

WIND GUSTS HAVE SUBSIDED THIS AFTERNOON AND THE ADVISORY IS NO
LONGER NEEDED.

$$

LW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 15, 2:04 AM PST, 12 hours 24 minutes earlier.

Area forecast discussion, Dec 15, 2:04 AM PST, 12 hours 24 minutes before
Area Forecast Discussion
National Weather Service Elko NV
204 AM PST Thu Dec 15 2016

.SYNOPSIS...A storm system will spread valley rain and mountain
snow across the silver state today and Friday. The rain will
change to snow in the valleys on Friday as cold air filters into
the Great Basin. Dry and cold conditions should be present across
the state by the weekend.

&&

.SHORT TERM...Today through Saturday.

A storm system will pass over the silver state today and Friday
bringing rain showers and snow. Ahead of the system some patchy
fog may still form in the valleys this morning. The valleys will
see rain initially with this system that should transition to snow
on Friday as colder air filter across the state. The transition
will start in the northwest portions of the state Friday morning
and will work its way southeast across the state by Friday
afternoon. The mountains will see only snowfall with the passage
of the system. Low amounts of snow accumulation of less than an
half of inch are expected in the valleys as little moisture will
be present once the rain transitions to snow. Snow accumulations
will be far higher in the mountains with over a foot of snow
possible. The chance for freezing rain will be low with this
system as the ground will take a little time to cool with the
arrival of the colder air...however melted snow and remaining rain
will freeze presenting a road hazard. Winds picking up ahead of
incoming system will bring breezy to windy conditions across
central NV Thursday through Friday morning. The windiest time
period will be later Thursday night through Friday morning with
south winds in the 20 to 25 mph range with gusts around 35 mph in
the valleys. The mountains will see stronger winds in 30 to 40 mph
range and gusts up to 50 mph. Behind this storm system cold
Canadian air will plunge into the area Friday night and Saturday
for much colder temps. Low temps Friday night mostly in the single
digits to the lower teens with a few of the coldest spots in
northern Elko county dropping below zero. Highs on Saturday will
only be in the teens across northern Elko county and the 20s
across the rest of eastern NV. The only area that will manage to
get above freezing will be the southern portion of northern Nye
county.

Saturday will see the departure of the storm system as it
translate eastward out of the region. This will leave the silver
state with dry quiet conditions, mostly sunny skies, and light
winds that should last the weekend.

.LONG TERM...Saturday night through Wednesday. A cold post-frontal
northerly flow will commence at the onset of the long term
period. A very cold period will follow. The models are in pretty
good agreement with the general pattern however there is some
discrepancy with moisture by the middle of next week, although no
significant precipitation is expected.

Saturday night through Monday. The models are not very consistent
run-to-run however model consensus now looks like this will be a
dry period. A northerly flow will ensure temperatures will be
anomalously cold, while the trough will be open towards the Hudson
Bay in Canada, historically our coldest pattern. Low temperatures
will range from the single digits above zero to the single digits
below zero. High temperatures will generally be in the teens and
20s.

Monday night through Wednesday. The pattern is expected to shift
back to a fast northwest flow, breaking up the extreme cold.
Although no significant precipitation events are foreseen at this
time, periodic unsettled periods vary betwixt models. Low
temperatures will generally be in the teens. High temperatures
will generally rise into the 30s.

&&

.AVIATION...Fog developed early Wednesday evening at KEKO and is
fluctuating in density this morning. Fog is also expected to form
in the vicinity of KWMC. Thus fog will be mentioned in the TAF
package for both KWMC and KEKO. An approaching low pressure
system will bring rain showers across much of northern and central
Nevada by tonight. However VFR conditions are expected to hold at
KELY and KTPH through Friday morning. Rain is expected to change
over to snow Friday morning at KEKO and KWMC followed by
deteriorating conditions at KELY and KTPH Friday afternoon.

&&

.HYDROLOGY...

Localized stream flooding from rain and snow melt in Humboldt
County.

The main concern late today into Friday will be for streams and
creeks along and near snow covered mountains, such as Cottonwood
Creek and Martin Creek coming off the Santa Rosa Mountains north
of Winnemucca.

Recent Snowfall in combination with afternoon high temperatures
in the low 50s today will accelerate snow melt. In addition to
the snow melt, another round of moderate to heavy rain will add
more water to nearly saturated soils.

This combination of melting snow and additional rain is expected
to result in elevated stream flows, and likely some ponding of
water or localized flooding late today into Friday.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/92/92
Hazardous weather outlook, Dec 15, 1:57 PM PST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
157 PM PST THU DEC 15 2016

NVZ030-031-033>041-162200-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
157 PM PST THU DEC 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FRONTAL SYSTEM ENTERS THE WESTERN AREAS. RAINFALL WILL SPREAD
ACROSS NORTHERN NEVADA WITH SNOWFALL ABOVE 7500FT. SIGNIFICANT
RAINFALL IS EXPECTED IN HUMBOLDT AND NORTHWESTERN ELK COUNTIES,
WHICH COULD RESULT IN MANY RURAL ROADS BECOMING IMPASSABLE DUE TO
STANDING WATER OR MUD. WINDS WILL ALSO INCREASE ACROSS CENTRAL NV
AND MTN RIDGE LINES AHEAD OF THE SYSTEM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
COLD FRONT SAGS SOUTH THROUGH FRIDAY, RESULTING IN VALLEY RAIN
AND MTN SNOW. SNOW CHANGES TO RAIN IN NORTHERN NV BEFORE QUICKLY
ENDING, AND THUS LIMITING SNOW ACCUMULATIONS TO A INCH OR LESS
(SUMMITS MAY SEE A COUPLE OF INCHES). WINDS REMAINS STRONG AND
GUSTY ACROSS CENTRAL NV AND MTN RIDGE LINES BEFORE DECREASING BY
FRIDAY EVENING. MODIFIED ARCTIC AIR MASS SETTLES IN OVER THE AREA,
RESULTING IN WELL BELOW AVERAGE HIGHS AND LOWS TEMPERATURES

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

Nearby

Wind Advisories in Nevada, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.